MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 12/10/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via clinical study.It was reported an acute cortical infarct occurred.A left atrial appendage closure (laac) procedure was performed.A 27mm watchman flx laa closure device & delivery system (wds) was implanted on (b)(6) 2021 with complete laa seal and a deployed device diameter of 22 mm.The patient was discharged the same day on a medication regime of apixaban (10 mg/day) and aspirin (81 mg/ day).On (b)(6) 2024, 1162 days post index procedure, the patient presented to emergency department (ed) due to left arm numbness and loss of balance.Cardiac imaging, electrocardiogram (ecg) and lab tests were performed.Brain imaging performed revealed acute cortical infarct.The patient was on aspirin (81 mg/ day) at the time of reporting.On (b)(6) 2024, the outcome of the event was considered to be resolved.On (b)(6) 2024, the patient was started on apixaban (10 mg/day) in response to the event.On (b)(6) 2025, the dosage of apixaban (10mg/day) was reduced to apixaban (5 mg/day).

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22977663
Report Number2124215-2025-62241
Device Sequence Number21189797
Product Code NGV
UDI-Device Identifier08714729860501
UDI-Public(01)08714729860501(17)240519(10)27351309
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/19/2024
Device Model NumberM635WU50270
Device Catalogue NumberM635WU50270
Device Lot Number0027351309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2025
Initial Report FDA Received Date09/05/2025
Date Device Manufactured05/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age78 YR
Patient SexMale
Patient RaceWhite